[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1993

Toxic Epidermal Necrolysis due to Indapamide

Author Affiliations

First Department of Medicine; First Department of Surgery Helsinki University Central Hospital 00290 Helsinki, Finland

Arch Dermatol. 1993;129(6):793. doi:10.1001/archderm.1993.01680270137028
Abstract

To the Editor.—  We describe a patient hypersensitive to sulfonamides who suffered from severe toxic epidermal necrolysis (Lyell's syndrome) due to indapamide (Lozol), a sulfonamide-derivative diuretic.1

Report of a Case.—  A 65-year-old woman was known to be hypersensitive to sulfonamides and to many antibiotics. From the middle 1980s, she had symptoms and serologic signs of mixed connective tissue disease.2 Prednisone therapy was started in 1987. Because of thromboses in the inferior caval vein and deep veins of her legs, continuous warfarin therapy was instituted in 1987. Her skin had been healthy except for drug reactions and a former venous leg ulcer.Indapamide (2.5 mg/d) was started in April 1991 because of mild hypertension (170/100 mm Hg). Her temperature rose 16 days later and the mucous membranes became inflamed. Cutaneous eruptions manifested 2 days later. The symptoms worsened rapidly and were consistent with a diagnosis of toxic epidermal necrolysis,

First Page Preview View Large
First page PDF preview
First page PDF preview
×